Hi, vie been on cytomel very low dose for about a week now. Ears are ringing harder but not as fatigued . I'm going to bump my dose. In splitting it now . My question is, I use this for permanent treatment is this ok?
You have if I recall problems with changing meds and also finding anything that works.
I wonder if you should let your body adjust to the T3 med a little longer. Your ears ringing worse since starting this new med may mean that your body has not adjusted to it yet. I'm not sure.
I know you want to feel better sooner rather than later. But if you rush into it, the whole hose of cards could come fall back down on you like other meds have in the past.
I think I recall not too many weeks ago where you though that Armour was the solution, only to find out that was not the case.
Since you are seeing some minor improvement since you started this, maybe try be patient a bit longer. Maybe go a month. Then under Dr supervision up your dose.
Are you taking this once a day or in two doses? Since T3 is short lived and available for use immediately, many people I think need to take this more than once a day. If you are taking it once a day, you may want to ask your Dr. about splitting the pill and taking half in the morning and half in the evening. Don't take too late or you may have trouble getting to sleep. I think most take the 2nd dose in early afternoon like 2 PM or so.
thanks. this is all good stuff. I have noticed that if i take later in the day i am up til 1 am. I am still taking a very low dose. The doctor wanted me to take 5mcg for a week and then bump it to 10mcg. I have been taking the 5mcg and split dosing that one pill.
I wanted to know if there is any risk of abandoning old fashion belief of taking t4 or dessicated and just taking t3 if this happens to work for me.
I was taking naturethroid for 10 days. Felt good at first, but then had really odd side effects. The worst effect was that my throat swelled up really bad and i couldnt breathe through my mouth and was diverting to my nose but my nose was clogged up so i was gasping for air. Also had really really bad thryoid pain which went away the day after i stopped.
I think what works is what works. And what works for some people doesn't work for others.
You have been on nearly every thyroid drug so far and in combination. So if this T3 only approach works then I say AMEN!
This T3 only route is probably a bit rare. But again you've tried the common methods of treatment. T3 only may be a bit harder to moderate since that it is an all or nothing sort of medication. Kind of like instead of the T4 which is sort of like cruise control to keep at a steady 60 mph pace throughout the drive. A T3 only is like stepping on the gas early, accelerating to 100 mph and then coasting until you slow to about 45 mph and then taking the next dose and accelerating to 100 mph again until bed time.
So to me I would think the trick is to try to get the proper dose and the proper timing.
maybe once you can get feeling good, you may be able to start to reintroduce a T4 med and start to reduce the T3 med. But that may be some time off to even worry about that. Getting you better now is the goal.
You seem very drug sensitive. So I would approach any drug changes in the most conservative manner and go slowly and give things time to stabilize. May not get you to fully well as fast as you want. But the goal is the destination, not the speed at which you get to the destination. Just be glad the view along the ride is getting just a little bit better each mile closer to the destination.
I would go slow on the T3 if you are sensitive. I got impatient when I started Cytomel. I started on 5mcg twice a day, it was too much & had to backtrack. If I were you I would do 2.5mcg twice a day for at least two weeks, then 5mcg twice a day for a least two weeks, then 7.5mcg ect.
I had some questions for you guys regarding cytomel. I am taking straight cytomel. I am on about 12 MCG at this point. I have been slowly building. My ears have been ringing like crazy but i dont have the weird buzzing/neuropothy feeling i had before when taking synthroid and tirosint.
I am assuming and hoping that my body will adjust, but can a person Just take cytomel forever? Is this healthy? I dose it throughout the day. I take it in very small amounts either 1.25 or 2.5. I have even been taking a bit later in the day like 5 pm or 6 pm. I think its helping me make it through the day.
1. can i take this forever?
2. What would be my next step? adding in something?
Don't know the answer specifically. But thinking it through here is my thoughts:
You body only uses free T3. And your cells don't care where the T3 came from. It could be from direct T3 production in the Thyroid, Thyroid produced T4 which your body converted to T3, or synthetic T4 that is converted to T3.
So why would it care that you directly get synthetic T3 for use?
The only thing I would wonder about is that your body may no longer have much of any need to convert T4 into T3 so is that one of those, use it or lose it sort of capabilities? I don't know.
From what I've read, you have been through the ringer (no ear ringing pun intended!) with all sorts of treatments and side effects. So I think you need to get well by whatever means possible first. THEN start to worry about the long term effects of taking only T3.
Others may weigh in as well and I'd be interested to read what they have to say.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.